Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 17, 2013, 3:48 PM CDT for Howell County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2013, 3:48 PM CDT (20:48 UTC)
- Expired
- Mar 17, 2013, 4:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Howell County, MO
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013
WUUS53 KSGF 172048
SVRSGF
MOC091-172130-
/O.NEW.KSGF.SV.W.0014.130317T2048Z-130317T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 PM CDT SUN MAR 17 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 430 PM CDT
* AT 344 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 30 MILES
SOUTHWEST OF MOUNTAIN VIEW...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
* LOCATIONS IMPACTED INCLUDE...
MOUNTAIN VIEW...PEACE VALLEY...POMONA...POTTERSVILLE...SILOAM
SPRINGS AND WHITE CHURCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3666 9212 3676 9211 3705 9182 3705 9166
3683 9167 3665 9209
TIME...MOT...LOC 2048Z 236DEG 41KT 3671 9204
HAIL...1.00IN
WIND...<50 MPH
$$
CRAMER3 follow-up statements
696
WWUS53 KSGF 172058
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 PM CDT SUN MAR 17 2013
MOC091-172130-
/O.CON.KSGF.SV.W.0014.000000T0000Z-130317T2130Z/
HOWELL MO-
358 PM CDT SUN MAR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOWELL COUNTY
UNTIL 430 PM CDT...
AT 354 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF POMONA...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN VIEW...PEACE VALLEY...POMONA AND WHITE CHURCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3705 9166 3683 9167 3671 9195 3671 9200
3673 9202 3679 9203 3705 9182
TIME...MOT...LOC 2057Z 236DEG 41KT 3676 9193
HAIL...1.00IN
WIND...<50 MPH
$$
CRAMER223
WWUS53 KSGF 172107
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CDT SUN MAR 17 2013
MOC091-172130-
/O.CON.KSGF.SV.W.0014.000000T0000Z-130317T2130Z/
HOWELL MO-
407 PM CDT SUN MAR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HOWELL COUNTY UNTIL 430 PM CDT...
AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST
OF MOUNTAIN VIEW...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN VIEW...PEACE VALLEY...POMONA AND WHITE CHURCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3679 9191 3687 9193 3705 9182 3705 9166
3683 9167 3676 9183 3676 9187
TIME...MOT...LOC 2107Z 236DEG 41KT 3681 9181
HAIL...1.00IN
WIND...<50 MPH
$$
CRAMER768
WWUS53 KSGF 172121
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 PM CDT SUN MAR 17 2013
MOC091-172131-
/O.EXP.KSGF.SV.W.0014.000000T0000Z-130317T2130Z/
HOWELL MO-
421 PM CDT SUN MAR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWELL COUNTY
WILL EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3679 9191 3687 9193 3705 9182 3705 9166
3683 9167 3676 9183 3676 9187
TIME...MOT...LOC 2121Z 236DEG 41KT 3690 9164
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 2:16 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 17, 2:16 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 PM CDT SUN MAR 17 2013 .DISCUSSION... CURRENTLY...UPPER LEVEL SHORTWAVE WAS PUSHING OVER CENTRAL KANSAS AND AREA OF PRECIPITATION WAS BEGINNING TO EXPAND AND INCREASE A BIT IN INTENSITY OVER SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI...WITH A SECONDARY AREA OF PRECIPITATION FROM SALEM DOWN TO BRANSON. TEMPERATURES WERE GENERALLY IN THE LOW TO MID 30S OVER CENTRAL MISSOURI AND THE UPPER 30S TO LOW 40S OVER SOUTHWEST MISSOURI INTO EXTREME SOUTHEAST KANSAS. SHORTWAVE ENERGY WILL CONTINUE TO SHIFT EAST DURING THE REMAINDER OF THE AFTERNOON WITH PRECIPITATION SHIELF CONTINUING TO EXPAND WHILE THE SURFACE LOW BEGINS TO SHIFT NORTHEAST ALONG THE FRONT INTO ARKANSAS. SHORT TERM (TONIGHT AND MONDAY)... LEAD SHORTWAVE WILL CONTINUE TO MAKE PROGRESS INTO MISSOURI DURING THE EVENING HOURS AND EAST OF THE AREA OVERNIGHT. EXPECTING MAJORITY OF PRECIPITATION TO END FROM WEST TO EAST DURING THE LATE EVENING INTO THE OVERNIGHT HOURS AND HAVE TRENDED THE POPS DOWNWARD FROM WEST TO EAST THROUGH TIME TONIGHT. MAIN TROUGH AXIS WILL SHIFT THROUGH THE AREA ON MONDAY WITH SURFACE HIGH PRESSURE BUILDING INTO THE REGION. LINDENBERG LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... NORTHWEST FLOW WILL CONTINUE THROUGH MIDWEEK AND WILL DROP ANOTHER COLD FRONT THROUGH THE AREA TUESDAY NIGHT IN ADVANCE OF AN UPPER LEVEL STORM SYSTEM MOVING IN FROM THE WEST WEDNESDAY NIGHT THROUGH FRIDAY. MODELS STILL IN AGREEMENT IN BRINGING PRECIPITATION INTO THE AREA WITH THIS COLDER AIR MASS IN PLACE WHICH WOULD BRING A CHANCE OF RAIN AND SNOW TO THE AREA. LINDENBERG && .AVIATION... PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS WILL EXPERIENCE IFR FLIGHT CONDITIONS THROUGH THE AFTERNOON AND INTO THE OVERNIGHT HOURS. CEILINGS BELOW 1000 FEET WILL PERSIST...WHILE SCATTERED RAIN SHOWERS COULD CAUSE VISIBILITIES TO FALL AT TIMES. ADDITIONAL SHOWERS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN MISSOURI THIS AFTERNOON AND EVENING...SO MONITORING RADAR TRENDS MAY BE NEEDED. SURFACE WINDS FROM THE EAST WILL ARE EXPECTED THROUGH TONIGHT...WITH A SHIFT TO THE NORTHWEST EARLY MONDAY MORNING. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 17, 3:37 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 337 PM CDT SUN MAR 17 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-182045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 337 PM CDT SUN MAR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... WIDESPREAD RAIN...ALONG WITH ISOLATED EMBEDDED THUNDERSTORMS...WILL CONTINUE ACROSS MOST OF THE OUTLOOK AREA THROUGH THIS EVENING. THE LONG DURATION OF THE RAINFALL MAY RESULT IN MINOR FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS. AREAS BETWEEN U.S. 60 AND U.S. 54 WILL BE MOST PRONE TO THE MINOR FLOODING. A FEW OF THE STRONGER STORMS MAY PRODUCE SOME HAIL TO THE SIZE OF QUARTERS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A DRIER AIRMASS AND BREEZY NORTHWEST WINDS WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS OVER MOST OF THE OUTLOOK AREA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Mar 17, 3:27 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
327 PM CDT SUN MAR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 3 N CRANE 36.95N 93.57W
03/17/2013 E1.50 INCH STONE MO AMATEUR RADIO
AMATEUR RADIO REPORTS HAIL ON HWY 13 3 MILES NORTH OF
CRANE.
&&
LDOOLEYLocal storm report, Mar 17, 3:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CDT SUN MAR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL CLEVER 37.03N 93.47W
03/17/2013 E1.00 INCH CHRISTIAN MO TRAINED SPOTTER
HAIL COVERING ROAD
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:17 AM CDT | Special Weather Statement | SGF | Jasper | 28 min |
| Mar 17, 2:23 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 37 min |
| Mar 17, 9:06 AM CDT | River Flood Warning | SGF | Pulaski | 72 hr |
| Mar 17, 12:23 PM CDT | Areal Flood Warning | SGF | Phelps | 12 hr |
| Mar 17, 1:38 PM CDT | Areal Flood Warning | SGF | Dent, Phelps | 10 hr |
| Mar 17, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 41 min |
| Mar 17, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 57 min |
| Mar 17, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 28 min |
| Mar 17, 6:14 PM CDT | Special Weather Statement | SGF | Webster | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.